Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Diarrhea after having clindamycin pill - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions

User :   Hello?
Doctor :   hi
Doctor :  
how can i help you?
User :   Hello, I took a pill of Clindamycin the day before yesterday
User :   300mg one
Doctor :  
User :   and since yesterday I have a little bit of diahrrea
User :   I want to know if a single pill can put me in danger of a colitis?
Doctor :  
Doctor :  
a single pill does not put in danger of colitis
User :   cause I read that Clindamycin can kill the good bacteria, and I was thinkin maybe that single pill killed ALL my good bacteria
Doctor :  
Doctor :  
it is not like that
Doctor :  
it will kill the bacteria, and in prolonged use also kills the gut bacteria, that is th normal bacteria
User :   oh
User :   so that side effect is when it has a prolonged use?
User :   so this diarreah could it be for something else or maybe the pill?
Doctor :  
this diorhhea may be due to the clindamycin
Doctor :  
but not due to colitis
User :   and how it will take to go away?
Doctor :  
having diorrhea after taking certain antibiotics is common
Doctor :  
once you stop the antibiotic it should go away

Doctor :  
and if it does not
Doctor :  
then you can take
Doctor :  
Doctor :  
it will help in regaining the normal gut bacteria
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor